Antimycobacterial Agents

13 Questions | Total Attempts: 1333

SettingsSettingsSettings
Please wait...
Infection Quizzes & Trivia

Anti-mycobacterial drugs can be grouped according to the microorganisms they act primarily against. Have you just learned about these types of medicines and their agent? The quiz below is designed to ensure that you get to practice what you learnt and its uses. All the best and keep on revising.


Questions and Answers
  • 1. 
    A 31-year-old homosexual HIV-positive man was found to have latent tuberculosis. A treatment with isoniazid was started. The antibacterial effect of this drug is most likely mediated by the inhibition of the synthesis of which of the following molecules?
    • A. 

      Mycolic acids

    • B. 

      Peptidoglycan

    • C. 

      Arabinogalactan

    • D. 

      Topoisomerase II

    • E. 

      DNA-dependent RNA polymerase

  • 2. 
    Which of the following antimycobacterial drugs is inactivated by hepatic acetylation, the rate of which depends on genetic background?
    • A. 

      Streptomycin

    • B. 

      Ethambutol

    • C. 

      Rifampin

    • D. 

      Isoniazid

    • E. 

      Pyrazinamide

  • 3. 
    High level of resistance of tubercle bacilli to isoniazid involves a decrease in the activity of which of the following enzymes?
    • A. 

      Catalase-peroxidase

    • B. 

      DNA-dependent RNA polymerase

    • C. 

      Topoisomerase II

    • D. 

      Acetyltransferase

    • E. 

      Transpeptidase

  • 4. 
    A 56-year-old man complained of tingling sensation in his limbs and that his arms sometimes felt heavy. He was recently diagnosed with pulmonary tuberculosis and has been receiving isoniazid, rifampin, pyrazinamide and ethambutol for two months. Which of the following drugs would be most appropriate to treat his symptoms?
    • A. 

      Folic acid

    • B. 

      Pyridoxine

    • C. 

      Cyanocobalamin

    • D. 

      Vitamic C

    • E. 

      Folinic acid

  • 5. 
    The mechanism of action of rifampin includes an inhibition of which of the following enzymes?
    • A. 

      DNA dependent RNA-polymerase

    • B. 

      Arabinosyl transferase

    • C. 

      Transpeptidase

    • D. 

      Topoisomerase II

    • E. 

      RNA-dependent DNA-polymerase

  • 6. 
    Which of the following is the most likely mechanism of resistance of M.tuberculosis to rifampin?
    • A. 

      Loss of mycolic acid

    • B. 

      Changes in bacterial topoisomerase II

    • C. 

      Changes in bacterial RNA polymerase

    • D. 

      Changes in bacterial peptidyl-transferase

    • E. 

      Increased bacterial acetylation of the drug

  • 7. 
    A 63-year-old man presented to the hospital complaining of anorexia, nausea and vomiting and abdominal discomfort. He also had pain on motion and stiffness in several joints. He was recently diagnosed with renal tuberculosis and started on a 4 drug combination regimen one month ago. Lab results showed raised serum uric acid of 13 mg /dl. Which of the following drugs has most likely caused the patient symptoms and signs?
    • A. 

      Rifampin

    • B. 

      Pyrazinamide

    • C. 

      Isoniazid

    • D. 

      Streptomycin

    • E. 

      Azithromycin

  • 8. 
    A 7-year-old girl was admitted to the hospital with high fever and nuchal rigidity and was later diagnosed with meningococcal meningitis. Which of the following drugs was most likely given prophylactically to her 10 year old sister?
    • A. 

      Amikacin

    • B. 

      Piperacillin

    • C. 

      Isoniazid

    • D. 

      Nafcillin

    • E. 

      Rifampin

  • 9. 
    A 67-year-old man, recently diagnosed with pulmonary tuberculosis, started a treatment with antitubercular drugs. The man has been suffering from atrial fibrillation, and he is presently taking warfarin as one his various drugs. At this point, which of the following changes in the therapeutic regimen of the patient would be appropriate?
    • A. 

      To increase the dose of warfarin

    • B. 

      To reduce the dose of isoniazid

    • C. 

      To increase the dose of rifampin

    • D. 

      To stop pyrazinamide

  • 10. 
    A 45-year-old woman complained of blurred vision and inability to distinguish green objects from red objects. The woman, recently diagnosed with cavitary pulmonary tuberculosis, has been receiving a 3 drug combination regimen for two months. Which of the following drugs has most likely caused these adverse effects?
    • A. 

      Isoniazid

    • B. 

      Pyrazinamide

    • C. 

      Streptomycin

    • D. 

      Ethambutol

    • E. 

      Ciprofloxacin

  • 11. 
    A 37-year-old homosexual man with AIDS was recently diagnosed with pulmonary tuberculosis and a treatment with isoniazid, rifampin, pyrazinamide and ethambutol was started. Which of the following statements best explains why ethambutol was added to the therapeutic regimen?
    • A. 

      To enhance the antibacterial activity of pyrazinamide

    • B. 

      To provide antibacterial activity against atypical mycobacteria

    • C. 

      To prevent the neurotoxic effects of isoniazid

    • D. 

      To prevent Pneumocystis carinii pneumonia

    • E. 

      To delay the emergence of drug resistance

  • 12. 
    A 32-year-old woman, who was HIV positive, presented with fever, profuse night sweats, poor appetite and a 20-pound weight loss over the past 3 months. Physical examination revealed a cachectic female with a prominent oral thrust and mild splenomegaly. Her CD4+ lymphocyte count was 45 cells/mm and a DNA probe test confirmed the diagnosis of Mycobacterium Avium complex infection. An appropriate multidrug regimen for this patient would include which of the following drugs?
    • A. 

      Ceftriaxone

    • B. 

      Doxycycline

    • C. 

      Metronidazole

    • D. 

      Azithromycin

    • E. 

      Vancomycin

  • 13. 
    A 48-year-old man presented to the emergency room with the symptoms of acute gouty arthritis. He was diagnosed with gout a year before and had been taking medications for the chronic control of the disease. He is also on treatment for hypertension. Recently, one and half month ago, he was diagnosed with pulmonary tuberculosis and was started on antitubercular therapy. Which of the following drugs had most likely aggravated his gout?
    • A. 

      Losartan

    • B. 

      Allopurinol

    • C. 

      Sulfinpyrazone

    • D. 

      Isoniazid

    • E. 

      Rifampin

    • F. 

      Pyrazinamide

    • G. 

      Probenecid

Back to Top Back to top